Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
Question: racing thoughts/anxiety/feeling dazed
|willyb021 - Thu May 07, 2009 3:50 pm||
im a 22 yr old male. 3 yrs ago i had a panic attack in class.i got diagnosed with general anxiety disorder (although i think it is so much more) i was put of a medication that didnt work so i stopped. ever since everything has gone down hill. ever since that day i havent been the same. my anxiety is out of control . i constantly have racing thoughts, which i think leads to me feeling dazed and in a fog every day. its terrible. i feel like i cant talk to anyone i don't know. i get nervous about everything, even simple things like making phone calls or driving or just going in the grocery store. this is really ruining my life. i have a girlfriend who i really care about.she has a 2 yr old son whom ive never met. or her family due to my anxiety. i feel like i cant even talk to people. i constantly feel like im losing it completely. and worry that one day im going to go completely insane. i need to get these racing thoughts and anxiety under control. its ruining my life. the worst part is i don't have insurance to goto the doctor. and even if i did i do not know if i would even go due to anxiety. my mother is bipolar and i believe that i am bipolar also . please help me . i really need some advice. if i do goto the doctor what kind of medications would work best for me? thanks
|Faye Lang, RN, MSW - Thu May 14, 2009 2:04 pm||
You are correct that your symptoms are much more severe than "panic attack." They don't seem to be those expected with bipolar disorder, though. You have at least a severe anxiety disorder and would benefit from both an anti-anxiety medication and some behavioral treatment to help you feel in control again. I don't know where you live, but in many areas there are community mental health agencies that provide treatment with payment based on a sliding scale, where you pay only what is reasonable for your income. In any event, you do need to see a doctor about the severity of your symptoms. If the prescribed medication doesn't seem to be working, notify your doctor so it can be increased or changed. Please keep in mind that it takes time for the medication to take effect - sometimes it takes several weeks. When your doctor prescribes your medication, ask how long it should take to become effective and what to do if it isn't working.
I hope this helps you. Good luck to you.
Faye, RN, MSW
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.